Alert archive / Vermont / River Flood Warnings in 2011

River Flood Warning 2, NWS Burlington, VT

April 11, 2011Orleans County, Vermont

NWS Burlington, VT issued this river flood warning at Apr 11, 2011, 6:20 AM EDT for Orleans County, Vermont. It took effect at Apr 11, 2011, 12:32 PM EDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2011, 6:20 AM EDT (10:20 UTC)
In effect from
Apr 11, 2011, 12:32 PM EDT
Expired
Apr 12, 2011, 5:56 PM EDT
In force
29 hr
Issued by
NWS Burlington, VT
Flood severity
Minor

County Orleans County, VT

The radar

The Burlington radar (KCXX), 81 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missisquoi River at North Troy (NTYV1). The gauge peaked at 11.27 ft at Apr 12, 2011, 12:00 AM EDT.

actionminormoderatemajor51004/1104/1204/13
Action stage
8 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04293000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WGUS41 KBTV 111020
FLWBTV
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BURLINGTON VT 
620 AM EDT MON APR 11 2011

...THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN VERMONT... 

  MISSISQUOI RIVER NEAR NORTH TROY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

VTC019-121020-
/O.NEW.KBTV.FL.W.0002.110411T1632Z-110412T1251Z/
/NTYV1.1.ER.110411T1632Z.110412T0000Z.110412T0651Z.NO/
620 AM EDT MON APR 11 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISQUOI RIVER NEAR NORTH TROY.
* FROM THIS AFTERNOON TO TUESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 5:30 AM MONDAY THE STAGE WAS 8.1 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 9.6 FEET BY MONDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY AFTER MIDNIGHT TUESDAY.
* IMPACT...AT 9.0 FEET...WATER FLOODS FARMLANDS ALONG THE MISSISQUOI 
  RIVER FROM LOWELL TO NORTH TROY. LOW LYING PORTIONS OF LOOP ROAD 
  NEAR TROY AND WESTFIELD WILL FLOOD...AS WELL AS PORTIONS OF RIVER 
  ROAD FROM TROY TO NORTH TROY.

$$

BANACOS
5 follow-up statements
237 
WGUS81 KBTV 111959
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
359 PM EDT MON APR 11 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...VERMONT...
 
  EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS 

  MISSISQUOI RIVER NEAR NORTH TROY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VERMONT...
  LAMOILLE RIVER AT JOHNSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

NYC019-031-121525-
/O.EXT.KBTV.FL.W.0003.000000T0000Z-110412T1525Z/
/ASFN6.1.ER.110411T1545Z.110412T0000Z.110412T0925Z.NO/
359 PM EDT MON APR 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS.
* AT  3:15 PM MONDAY THE STAGE WAS 7.9 FEET. 
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.1 FEET BY 
  MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  TUESDAY.
* IMPACT...AT 9.0 FEET...IN JAY...WATER WILL COVER ROUTE 9N IN THE 
  STICKNEY BRIDGE AREA...AND STONE HOUSE AND ANTHONY RIVER ROADS WILL
  BE COVERED. IN KEENE...WATER WILL COVER HULLS FALLS ROAD...AND 
  ROUTES 73 AND 9N NEAR MARCY FIELD.

$$

VTC019-121406-
/O.EXT.KBTV.FL.W.0002.000000T0000Z-110412T1406Z/
/NTYV1.1.ER.110411T1411Z.110411T1930Z.110412T0806Z.NO/
359 PM EDT MON APR 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSISQUOI RIVER NEAR NORTH TROY.
* AT  3:30 PM MONDAY THE STAGE WAS 10.1 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY EARLY
  TUESDAY.
* IMPACT...AT 11.0 FEET...WATER WILL INUNDATE RIVER ROAD BETWEEN TROY 
  AND NORTH TROY...AS WELL AS PORTIONS OF LOOP ROAD IN WESTFIELD AND 
  TROY. WATER WILL COVER PORTIONS OF ROUTE 100 NEAR TROY...AND WELL 
  UPSTREAM NEAR LOWELL. THERE WILL BE WIDESPREAD FLOODING OF 
  LOWLANDS...FIELDS...AND PASTURES ALONG THE MISSISQUOI FROM LOWELL 
  TO NORTH TROY.

$$

VTC015-121400-
/O.CON.KBTV.FL.W.0004.000000T0000Z-110412T1400Z/
/JONV1.1.ER.110411T1755Z.110412T0000Z.110412T0800Z.NO/
359 PM EDT MON APR 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE LAMOILLE RIVER AT JOHNSON.
* AT  3:30 PM MONDAY THE STAGE WAS 13.2 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.9 FEET BY 
  MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  TUESDAY.
* IMPACT...AT 14.0 FEET...WATER WILL COVER ROUTE 15 AT THE WRONG WAY 
  BRIDGE IN CAMBRIDGE...AND MAY COVER ROUTES 108 AND 109 IN 
  JEFFERSONVILLE.

$$
NF
125 
WGUS41 KBTV 112223
FLWBTV
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BURLINGTON VT 
623 PM EDT MON APR 11 2011

  MISSISQUOI RIVER NEAR NORTH TROY

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

VTC019-121406-
/O.CON.KBTV.FL.W.0002.000000T0000Z-110412T1406Z/
/NTYV1.1.ER.110411T1411Z.110411T2130Z.110412T0806Z.NO/
623 PM EDT MON APR 11 2011

THE FLOOD WARNING CONTINUES FOR 
  THE MISSISQUOI RIVER NEAR NORTH TROY.
* AT 5:30 PM MONDAY THE STAGE WAS 10.5 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY RISE TONIGHT BEFORE FALLING BELOW FLOOD STAGE BY 
  EARLY TUESDAY.
* IMPACT...AT 11.0 FEET...WATER WILL INUNDATE RIVER ROAD BETWEEN TROY 
  AND NORTH TROY...AS WELL AS PORTIONS OF LOOP ROAD IN WESTFIELD AND 
  TROY. WATER WILL COVER PORTIONS OF ROUTE 100 NEAR TROY...AND WELL 
  UPSTREAM NEAR LOWELL. THERE WILL BE WIDESPREAD FLOODING OF 
  LOWLANDS...FIELDS...AND PASTURES ALONG THE MISSISQUOI FROM LOWELL 
  TO NORTH TROY.

$$
217 
WGUS41 KBTV 112258
FLWBTV
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BURLINGTON VT 
658 PM EDT MON APR 11 2011

  MISSISQUOI RIVER NEAR NORTH TROY

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

VTC019-122023-
/O.EXT.KBTV.FL.W.0002.000000T0000Z-110412T2023Z/
/NTYV1.1.ER.110411T1411Z.110412T0000Z.110412T1423Z.NO/
658 PM EDT MON APR 11 2011

THE FLOOD WARNING CONTINUES FOR 
  THE MISSISQUOI RIVER NEAR NORTH TROY.
* AT 6:30 PM MONDAY THE STAGE WAS 10.7 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.9 FEET BY 
  MONDAY NIGHT. THE RIVER WILL EVENTUALLY FALL BELOW FLOOD STAGE 
  LATE TUESDAY MORNING.
* IMPACT...AT 11.0 FEET...WATER WILL INUNDATE RIVER ROAD BETWEEN TROY 
  AND NORTH TROY...AS WELL AS PORTIONS OF LOOP ROAD IN WESTFIELD AND 
  TROY. WATER WILL COVER PORTIONS OF ROUTE 100 NEAR TROY...AND WELL 
  UPSTREAM NEAR LOWELL. THERE WILL BE WIDESPREAD FLOODING OF 
  LOWLANDS...FIELDS...AND PASTURES ALONG THE MISSISQUOI FROM LOWELL 
  TO NORTH TROY.

$$
386 
WGUS81 KBTV 121550
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
1150 AM EDT TUE APR 12 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VERMONT...
 
  MISSISQUOI RIVER NEAR NORTH TROY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

VTC019-130230-
/O.EXT.KBTV.FL.W.0002.000000T0000Z-110413T0230Z/
/NTYV1.2.ER.110411T1411Z.110412T0400Z.110412T2030Z.NO/
1150 AM EDT TUE APR 12 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSISQUOI RIVER NEAR NORTH TROY.
* AT 11:30 AM TUESDAY THE STAGE WAS 10.1 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL AND DROP BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 9.0 FEET...WATER FLOODS FARMLANDS ALONG THE MISSISQUOI 
  RIVER FROM LOWELL TO NORTH TROY. LOW LYING PORTIONS OF LOOP ROAD NEAR
  TROY AND WESTFIELD WILL FLOOD...AS WELL AS PORTIONS OF RIVER ROAD FROM
  TROY TO NORTH TROY.

$$
929 
WGUS81 KBTV 122156
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
556 PM EDT TUE APR 12 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
VERMONT...
 
  MISSISQUOI RIVER NEAR NORTH TROY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VERMONT...
 
  MISSISQUOI RIVER AT EAST BERKSHIRE 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

VTC011-131212-
/O.EXT.KBTV.FL.W.0006.000000T0000Z-110413T1212Z/
/EBKV1.1.ER.110412T0540Z.110412T1430Z.110413T0612Z.NO/
556 PM EDT TUE APR 12 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSISQUOI RIVER AT EAST BERKSHIRE.
* AT  4:45 PM TUESDAY THE STAGE WAS 13.2 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS OCCURRING AND GRADUAL IMPROVEMENT IS EXPECTED.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MIDNIGHT WEDNESDAY.
* IMPACT...AT 13.0 FEET...WIDESPREAD FLOODING OF LOW LYING FIELDS AND 
  SOME LOW LYING ROADS WILL OCCUR ALONG THE MISSISQUOI FROM RICHFORD 
  TO ENOSBURG. WATER WILL ENTER THE YARDS OF RIVERSIDE HOMES IN EAST 
  BERKSHIRE.
* FLOODING OF LOW-LYING FIELDS AND ISOLATED LOW-LYING ROADS IS POSSIBLE 
  THROUGH WEDNESDAY MORNING DOWNSTREAM TOWARD LAKE CHAMPLAIN AS THE 
  FLOOD CREST MOVES DOWNSTREAM.

$$

VTC019-122226-
/O.CAN.KBTV.FL.W.0002.000000T0000Z-110413T0230Z/
/NTYV1.2.ER.110411T1411Z.110412T0400Z.110412T2055Z.NO/
556 PM EDT TUE APR 12 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISQUOI RIVER NEAR NORTH TROY.
* AT  5:30 PM TUESDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* FELL BELOW FLOOD STAGE AT  4:55 PM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.3 FEET BY WEDNESDAY
  MORNING.
* IMPACT...AT 9.0 FEET...WATER FLOODS FARMLANDS ALONG THE MISSISQUOI 
  RIVER FROM LOWELL TO NORTH TROY. LOW LYING PORTIONS OF LOOP ROAD 
  NEAR TROY AND WESTFIELD WILL FLOOD...AS WELL AS PORTIONS OF RIVER 
  ROAD FROM TROY TO NORTH TROY.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Apr 11, 4:02 AM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 11, 4:02 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
402 AM EDT MON APR 11 2011

.SYNOPSIS...
WITH HIGH PRESSURE OFF THE EAST COAST...A FRONTAL BOUNDARY AND ITS
ASSOCIATED LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTH COUNTRY
THROUGH TONIGHT. A SECOND LOW AFFECTS THE REGION LATE TUESDAY
THROUGH WEDNESDAY. HIGH PRESSURE BUILDS INTO THE AREA FOR THURSDAY
RIGHT INTO THE UPCOMING WEEKEND WHEN ANOTHER LOW AFFECTS THE NORTH
COUNTRY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 402 AM EDT MONDAY...SHOWERS/T-STORMS ACROSS THE CWA THIS
MORNING ASSOCIATED W/ WARM FRNT/MCS OUT AHEAD OF SFC LOW...WHICH
IS CURRENTLY MVG THRU THE NORTHERN GREAT LKS INTO CENTRAL CANADA.
THUNDER IS LIMTED IN SPOTS BUT DO EXPECT ACTIVITY TO DIMINISH AS
MORNING PROGRESSES TO -RW. QUESTON FOR TDY WILL BE IF FRNT/CLDS
LIFT/CLR CWA THIS MORNING ALLOWING FOR STRONG WAA TO SURGE INTO
THE AREA. TEMPS THIS MORNING OVE RTHE NORTH COUNTRY RANGE FROM THE
MID 40S TO L/M 50S. IN TURN...TEMPS CURRENTLY NEAR
BUFFALO/ROCHESTER NY ARE IN THE 70F RANGE. IT IS THIS AIRMASS THA
THAS POTENTIAL TO AFFECT THE CWA...EPSECIALLY IF WE SEE CLRING
LATER TDY. STRONG SSW WINDS(GUSTS TO 40 MPH POSSIBLE ESPECIALLY IN
VCNTY OF ANY TSTORMS) WILL ALSO AID IN KEEPING TEMPS UP. THIS
COULD PUSH TEMPS WELL INTO THE 70S W/ AN OUTSIDE CHANCE FOR A SPOT
80F. BY CHANCE IF WE PUSH INTO THE 80F- RANGE...HERE ARE THE
RECORD HIGHS FOR TODAY:

BTV   84F 1945
MMNV1 51F 1987
MPV   67F 1987
1V4   84F 1945
MSS   75F 1977

ONE OF THE MAIN CONCERNS THRU TNGT DUE TO RAINFALL AND WARM TEMPS
IS THE POTENTIAL FOR FLOODING ON AREA RIVERS AND STREAMS. PLEASE
SEE HYDRO SECTION BLW.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 402 AM EDT MONDAY...FRNT S AND E OF THE CWA BY TUESDAY
MORNING W/ SOME LINGERING PRECIP ALONG SOUTHERN ZONES AS MDLS HINT
THAT FRNT WILL MEANDER ALONG SOUTHERN NEW ENG COAST. A SECONDARY
WAVE DOES FORM ALONG FRMTL REMNANTS AND SLOWLY PUSHES N TUESDAY
NGT. THERE ARE MDL DISCREP AS TO PLACEMENT OF LOW THAT DEVELOPS
ALONG BOUNDARY BFR MVG INTO THE CWA ON WEDNESDAY. BASED ON
EXPECTED TRACK...BULK OF PRECIP WILL BE FOCUSED FROM THE CVLY
EASTWARD W/ QPF NEARING 0.50" TO NEARLY AN INCH. SFC HIGH PRESSURE
OVER SOUTHERN ONTARIO/QUEBEC IS REASON FOR QPF FOCUS CVLY EAST. W/
EXPECTED CLDS AND RAINFALL...WILL BE KEEPING TEMPS NEAR CLIMO
NORMS.

ALSO AREA RIVERS WILL HAVE TO BE MONITORED TUESDAY AS FLOOD WATCH
IN EFFECT INTO TUESDAY MORNING.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 402 AM EDT MONDAY...SOME CHANGES TO THE EXTENDED FORECAST THIS
CYCLE AS PAST TWO RUNS OF ECMWF/GFS HAVE AGREED ON POTENTIAL
COASTAL LOW IMPACTING THE REGION WEDNESDAY INTO WEDNESDAY NIGHT.
LINGERING EFFECTS WILL BE FELT WEDNESDAY NIGHT AS CLOSED 700/500MB
LOW LIFTS AWAY THRU NH/ME WITH RAIN GENERALLY ENDING BETWEEN
00-06Z THU BASED ON PRESENT TRENDS. AS THIS SYSTEM DEPARTS...A
COLD FRONT WILL DROP SOUTHWARD THURSDAY. DESPITE LIMITED
MOISTURE...MAY BE ENOUGH FRONTAL CONVERGENCE TO RESULT IN
ISOLD/SCT RAIN SHOWER ACTIVITY THU AFTN...ESPECIALLY NRN MTNS.
HIGHS ON THURSDAY SHOULD GENERALLY REACH THE LOW TO MID 50S. COLD
FRONT WILL BRING A COOL NIGHT THU NIGHT...AND IF SKIES CAN CLEAR
AS CURRENTLY EXPECTED...SHOULD SEE MORNING LOWS IN THE UPR 20S TO
LOWER 30S. A NICE DAY FRIDAY AS RIDGE ALOFT BUILDS IN ADVANCE OF
SLOW-MOVING CLOSED UPR LOW ACROSS THE UPR MIDWEST. HIGHS FRIDAY
SHOULD GENERALLY REACH THE LOW-MID 50S...WITH A FEW UPR 40S ACROSS
FAR NERN VT. TIMING OF CLOSED UPR LOW AFFECTING THE NORTH COUNTRY
SOMEWHAT UNCERTAIN AT THIS POINT...BUT BASED ON 00Z ECMWF/00Z GFS
CHANCES FOR RAIN SHOULD BE INCREASING DURING THE DAY SATURDAY
LINGERING THRU SATURDAY NIGHT. SLOW-MOVING NATURE OF THIS CLOSED
SYNOPTIC SYSTEM AND STRONG QG FORCING COULD RESULT IN HALF TO ONE
INCH RAINFALL AMTS BEFORE PRECIPITATION WINDS DOWN DURING SUNDAY.
A FEW MTN SNOW SHOWERS POSSIBLE SUNDAY AS LOW DEPARTS TO THE NORTH
AND EAST.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
THROUGH 12Z TUESDAY...ACTIVE PERIOD OF AVIATION WX NEXT 24 HRS
WITH TWO ROUNDS OF THUNDERSTORMS LIKELY AT MOST OF THE TAF SITES.
MESOSCALE CONVECTIVE COMPLEX NORTH OF LAKE ONTARIO IS EXPECTED TO
MOVE ACROSS NRN NY 06-08Z AND THEN ACROSS CENTRAL/NRN VT BETWEEN
07-10Z. NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES EVIDENT IN NLDN
DATA AND 850MB WARM FRONTAL SFC SHOULD SUSTAIN NUMEROUS SHOWERS
AND EMBEDDED THUNDERSTORMS ACROSS THE REGION EARLY THIS MORNING AT
ALL SITES EXCEPT PERHAPS KRUT. HAVE INCLUDED THUNDERSTORMS EARLY
THIS MORNING WITH PERIODS OF MVFR CONDITIONS AND POSSIBLY BRIEF
IFR. LOOK FOR CLOUD-TO-GROUND LIGHTNING AND PERIOD OF HEAVY
RAINFALL. A FEW LINGERING SHOWERS AROUND DAYBREAK AS MCS MOVES
EWD...FOLLOWED BY PARTIAL CLEARING AND SW WINDS INCREASING TO
15-25 KTS FOR THE BALANCE OF THE DAY. FEW GUSTS TO 30 KTS POSSIBLE
WITH AFTERNOON MIXING. CIGS/VSBY SHOULD IMPROVE TO VFR FOR A
TIME. COLD FRONT THEN MOVES IN BETWEEN 21-00Z WITH AN ADDITIONAL
ROUND OF SHOWERS AND EMBEDDED TSTM ACTIVITY. BRIEF HEAVY
RAINFALL...CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS CAN BE
EXPECTED WITH ACTIVITY LATE THIS AFTN/EARLY THIS EVENING. WINDS
WILL SHIFT INTO THE WEST WITH FRONTAL PASSAGE MONDAY NIGHT WITH
BULK OF SHOWER ACTIVITY ENDING BY 06Z.

OUTLOOK 12Z TUESDAY THROUGH FRIDAY...
TUESDAY...VFR WITH NARROW RIDGE OF HIGH PRESSURE OVER THE NORTH
COUNTRY. LIGHT WINDS.

TUESDAY NIGHT/WEDNESDAY/WED EVENING...COASTAL LOW BRINGS PERIOD OF
STRATIFORM RAIN...ESPECIALLY FROM THE CHAMPLAIN VALLEY EASTWARD.
PERIODS OF MVFR CONDITIONS EXPECTED.

THURSDAY AND FRIDAY...MAINLY VFR...BUT A WEAK COLD FRONT COULD
BRING ISOLD/SCT -SHRA DURING THURSDAY AFTN.

&&

.HYDROLOGY...
FLOODING IS POSSIBLE OVER THE ENTIRE CWA THRU TUESDAY MORNING AS
RAINFALL WITH FRNTL BOUNDARIES COMBINED WITH SNOWMELT FROM HIR
ELEV...WILL PROVIDE CWA WILL INGREDIENTS FOR HYDRO ISSUES. AS A
RESULT...FLOOD WATCH IN EFFECT.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLOOD WATCH THROUGH TUESDAY MORNING FOR VTZ001>012-016>019.
NY...FLOOD WATCH THROUGH TUESDAY MORNING FOR NYZ026>031-034-035-087.

&&

SYNOPSIS...JN
NEAR TERM...JN
SHORT TERM...JN
LONG TERM...BANACOS
AVIATION...BANACOS
HYDROLOGY...JN
Hazardous weather outlook, Apr 11, 3:08 AM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
308 AM EDT MON APR 11 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-120715-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
308 AM EDT MON APR 11 2011

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ADDITIONAL SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED
AS A CONVECTIVE CLUSTER MOVES EASTWARD FROM SOUTHEASTERN ONTARIO
ACROSS NORTHERN NEW YORK AND CENTRAL AND NORTHERN VERMONT. THE
ADDITIONAL RAINFALL COUPLED WITH HIGHER ELEVATION SNOW MELT AND
RAINFALL EARLIER LAST NIGHT WILL RESULT IN SMALL STREAM FLOODING
THIS MORNING. THE MAIN STEM RIVERS ARE ALSO BEING MONITORED
THROUGH THE DAY MONDAY. IT APPEARS THE LAMOILLE RIVER MAY APPROACH
BANKFULL TOWARD DAYBREAK.

A COLD FRONT WILL BRING AN ADDITIONAL ROUND OF SHOWERS AND
POSSIBLE THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING
HOURS. A FEW OF THE STRONGER STORMS MAY CONTAIN GUSTY WINDS...AS
WELL AS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 11, 12:55 AM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1255 AM EDT MON APR 11 2011

NYZ026-029-087-110615-
NORTHERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...STAR LAKE...OGDENSBURG...
POTSDAM...GOUVERNEUR
1255 AM EDT MON APR 11 2011

...STRONG THUNDERSTORMS TO AFFECT SAINT LAWRENCE COUNTY...

AT 1250 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS MOVING EAST NORTHEAST TOWARDS
SAINT LAWRENCE COUNTY IN NEW YORK. THE AREA OF PRECIPITATION AND
CONVECTION WILL MOVE INTO WESTERN PORTIONS OF THE COUNTY BY 130
AM...AND OVERSPREAD THE REST OF THE COUNTY BY 200 AM. YOU CAN
EXPECT BRIEF HEAVY DOWNPOURS...GUSTY WINDS UP TO 45 MPH AND
NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES.

JN
Special weather statement, Apr 11, 1:57 AM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
157 AM EDT MON APR 11 2011

NYZ026>031-034-035-087-VTZ001-002-005-110730-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-WESTERN CHITTENDEN-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON
157 AM EDT MON APR 11 2011

...SHOWERS AND THUNDERSTORMS EXPECTED EARLY THIS MORNING...

AT 155 AM...A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS EXTENDED
FROM SOUTHERN FRANKLIN COUNTY NEW YORK WESTWARD TO NORTH OF LAKE
ONTARIO...AND WAS MOVING EASTWARD AT 30 TO 35 MPH. THESE SHOWERS AND
THUNDERSTORMS WILL OVERSPREAD THE NORTHERN ADIRONDACKS AND
CHAMPLAIN VALLEY BETWEEN 2 AND 4 AM. MODERATE TO BRIEFLY HEAVY
RAINFALL CAN BE EXPECTED WITH THIS ACTIVITY...ALONG WITH CLOUD TO
GROUND LIGHTNING STRIKES.

IF YOU ARE TRAVELING ACROSS THE AREA EARLY THIS MORNING...ALLOW
EXTRA TIME TO REACH YOUR DESTINATION. BE PREPARED FOR PONDING OF
WATER ON ROADWAYS...WHICH CAN LEAD TO HYDROPLANING.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:59 AM EDTFlood WatchBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more28 hr
Apr 11, 7:08 AM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille37 min
Apr 11, 7:38 AM EDTSpecial Weather StatementBTVChittenden, Lamoille, Washington52 min
Apr 11, 7:48 AM EDTAreal Flood WarningBTVChittenden32 hr
Apr 11, 8:00 AM EDTAreal Flood WarningBTVLamoille, Washington8 hr
Apr 11, 8:25 AM EDTSpecial Weather StatementBTVCaledonia35 min
Apr 11, 9:08 AM EDTAreal Flood WarningBTVOrleans57 hr
Apr 11, 9:21 AM EDTSpecial Weather StatementBTVAddison, Washington54 min
Apr 11, 9:27 AM EDTSevere Thunderstorm WarningBTVAddison, Orange, Rutland, Windsor63 min
Apr 11, 10:01 AM EDTSpecial Weather StatementBTVOrange14 min
Apr 11, 10:02 AM EDTRiver Flood WarningBTVLamoille30 hr
Apr 11, 2:30 PM EDTSpecial Weather StatementBTVCaledonia, Lamoille30 min
Apr 11, 3:04 PM EDTSpecial Weather StatementBTVEssex26 min
Apr 11, 5:03 PM EDTAreal Flood AdvisoryBTVCaledonia20 hr
Apr 11, 6:41 PM EDTRiver Flood WarningBTVChittenden30 hr

Nearby

River Flood Warnings in Vermont, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.